MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 6X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 6X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727640
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient returned to clinic with dr.(b)(6) complaining of pain originating at t7-t8 and t8-t9.The patient had been previously been operated on by dr.(b)(6) for kyphosis (date unknown) t9-ilium.Dr.(b)(6) scheduled surgery for the patient on (b)(6) 2018 and planned to extend the construct to t3-t9 from the previsou t9-ilium and decompress t7-t9 to treat the adjacent level degeneration that was evident from clinical evaluation and radiographic confirmation.Upon surgery, dr.(b)(6) successfully placed viper cortical fix fenestrated screws from t3-t8 (right) and t3-t9 (left).Dr.(b)(6) removed the previous t9 screws/replaced the t9/left for construct rod attachment.Dr.(b)(6) used a titanium expedium inline rod (5.5/6.35-5.5mm on the right that spanned from t3-t9.Dr.(b)(6) used a titanium expedium biased z-rod on the left in conjunction with an expedium side by side four set screw connector to connect the previous construct to the new screws from t3-t8.Dr.(b)(6) successfully final tightened the set screw on the right (inline rod) and then proceeded to final tighten the set screws on the left (z-rod).Upon tightening the t9 set screw on the left (viper cortical fix fenestrated 6x40mm) he encountered more resistance than he was accustom to and noticed the set screw was potentially crossed.He proceeded to remove the set screw and replace it with a new one.He final tightened (achieving 80lbs on the final tightener) the set screw at t9 left and noticed that the set screw was sitting sub-flush from top of the tulip head.He again replaced the set screw and final tightened.The set screw was again sitting sub-flush.It was determined that during the first placement and tightening of the initial crossed set screw that the tulip head on the viper cortical fix fenestated screw experience permanent deformation of head splay.Dr.(b)(6) recognized that this potentially had occurred and decided to not remove the rod and replace the potentially damaged tulip head.A matrix titanium transconnector # 5 was placed in the upper thoracic to additionally stabilize the overall construct.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.

Brand Name
MIS TI CFX FEN POLY 6X40
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7353580
Report Number1526439-2018-50255
Device Sequence Number1325692
Product Code PML
UDI-Device Identifier10705034282558
UDI-Public(01)10705034282558
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727640
Device Catalogue Number186727640
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR